Alert archive / New Mexico / High Wind Warnings in 2008
High Wind Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Jan 5, 2008, 11:31 AM MST. It took effect at Jan 5, 2008, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2008, 11:31 AM MST (18:31 UTC)
- In effect from
- Jan 5, 2008, 12:00 PM MST
- Expired
- Jan 5, 2008, 6:04 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 051831 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1131 AM MST SAT JAN 5 2008 NMZ005-011-060300- /O.UPG.KABQ.WI.Y.0001.000000T0000Z-080106T0300Z/ /O.NEW.KABQ.HW.W.0001.080105T1900Z-080106T0300Z/ NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA 1131 AM MST SAT JAN 5 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR THE NORTHEAST HIGHLANDS AND CENTRAL HIGH PLAINS INCLUDING THE ESTANCIA VALLEY. THE WIND ADVISORY IS NO LONGER IN EFFECT. LOOK FOR SOUTHWEST TO WEST WINDS SUSTAINED AT 25 TO 40 MPH WITH OCCASIONAL GUSTS TO AROUND 60 MPH. WINDS WILL BE STRONGEST OVER RIDGETOPS AND THROUGH AND NEAR PASSES AND GAPS. TRAVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES...WILL BE IMPACTED. TRAVEL ON INTERSTATE 25 FROM THE LAS VEGAS AREA TO THE COLORADO BORDER...AND ON INTERSTATE 40 THROUGH TORRANCE COUNTY WILL BE AFFECTED BY THE STRONG WINDS. WIND SPEEDS WILL DECREASE GRADUALLY DURING THE EARLY EVENING. WINDY CONDITIONS MAY REDEVELOP SUNDAY. STAY CLOSE TO YOUR PREFERRED WEATHER INFORMATION SOURCE FOR THE LATEST FORECASTS AND STATEMENTS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG GUSTS AND SUDDEN CROSS WINDS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ NMZ004-006-007-010-012-013-060300- /O.CON.KABQ.WI.Y.0001.000000T0000Z-080106T0300Z/ SANGRE DE CRISTO MOUNTAINS-HARDING COUNTY-FAR NORTHEAST PLAINS- SANDIA/MANZANO MOUNTAINS-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...ROY... CLAYTON...SANDIA PARK/CEDAR CREST...SANTA ROSA...TUCUMCARI 1131 AM MST SAT JAN 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR PORTIONS OF THE CENTRAL MOUNTAIN CHAIN AND THE NORTHEAST AND EAST CENTRAL PLAINS. EXPECT SOUTHWEST TO WEST WINDS SUSTAINED AT 25 TO 35 MPH WITH OCCASIONAL GUSTS TO AROUND 45 OR 50 MPH. TRAVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES WILL BE IMPACTED. THE STRONG WINDS WILL AFFECT TRAVEL ON INTERSTATE 40 FROM THE MILAGRO AREA TO TUCUMCARI AND THE TEXAS STATE LINE...AS WELL AS OTHER AREA ROADS INCLUDING U S HIGHWAYS 54...84 AND 64/87. WIND SPEEDS WILL DECREASE GRADUALLY DURING THE EARLY EVENING. WINDY CONDITIONS MAY REDEVELOP SUNDAY. STAY CLOSE TO YOUR PREFERRED WEATHER INFORMATION SOURCE FOR THE LATEST FORECASTS AND STATEMENTS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WIND GUSTS AND SUDDEN CROSS WINDS. $$
1 follow-up statement
000 WWUS75 KABQ 060104 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 604 PM MST SAT JAN 5 2008 NMZ005-011-060215- /O.CAN.KABQ.HW.W.0001.000000T0000Z-080106T0300Z/ NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA 604 PM MST SAT JAN 5 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE HIGH WIND WARNING. WINDS SPEEDS HAVE DROPPED SHARPLY THE PAST TWO HOURS AND ARE NOW BELOW HIGH WIND WARNING AND WIND ADVISORY CRITERIA. THUS WE HAVE CANCELLED THE HIGH WIND WARNING FOR THE NORTHEAST HIGHLANDS AND CENTRAL HIGH PLAINS INCLUDING THE ESTANCIA VALLEY. $$ NMZ004-006-007-010-012-013-060215- /O.CAN.KABQ.WI.Y.0001.000000T0000Z-080106T0300Z/ SANGRE DE CRISTO MOUNTAINS-HARDING COUNTY-FAR NORTHEAST PLAINS- SANDIA/MANZANO MOUNTAINS-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...ROY... CLAYTON...SANDIA PARK/CEDAR CREST...SANTA ROSA...TUCUMCARI 604 PM MST SAT JAN 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DROPPED SHARPLY THE PAST TWO HOURS AND ARE NOW BELOW WIND ADVISORY CRITERIA. THUS WE HAVE CANCELLED THE WIND ADVISORY FOR THE SANGRE DE CRISTO MOUNTAINS AND ALL OF NORTHEAST NEW MEXICO. $$ 40
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Jan 5, 11:25 AM MST, 6 minutes earlier.
Area forecast discussion, Jan 5, 11:25 AM MST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1125 AM MST SAT JAN 5 2008 .UPDATE... WILL UPGRADE WIND ADVISORY TO HIGH WIND WARNING FOR ZONES 5 AND 11 AS LAS VEGAS HAS ALREADY HAD A GUST OVER 60 MPH. 55-65 KNOT 700 MB WINDS OVER THAT AREA ARE TRANSLATING DOWN TO SURFACE WITH 15-20 MICROBARS/SECOND DOWNWARD VERTICAL MOTION INDICATED. WILL LEAVE SNOW HEADLINES AND AMOUNTS AS IS FOR NOW BUT MAY HAVE TO DELAY ONSET OF HEADLINES IN WESTERN NEW MEXICO AS AIRMASS WARMING AT THIS TIME. WILL RAISE HIGH TEMPS AT FARMINGTON AND GALLUP THIS AFTERNOON...KD && .PREV DISCUSSION...258 AM MST SAT JAN 5 2008... INCREASINGLY MESSY AND UNSETTLED PACKAGE EARLY THIS MORNING WITH VARYING SNOW LEVEL...AMOUNTS AND TIMING ISSUES TO TRY TO RECONCILE REGARDING PCPN AND ALSO NPW TO CONSIDER. VERY WET AND INCREASINGLY CHILLY SYSTEM ALREADY BATTERING GOOD PORTION OF W COAST AND ONSET IN EARNEST FOR NM SHOULD BE THIS AFTN OR EARLY EVENING ACROSS NW MTNS REGION WITH CHUSKAS...W CENTRAL MTNS ESPEC NEAR AND N OF INTERSTATE 40 AND ALSO NW PLATEAU A FEW HOURS BEHIND AND SANGRES AND SW MTNS STARTING EVEN LATER...LATE TONIGHT OR SUN AM. INITIALLY SOME EVAP COOLING MAY LOWER SNOW LEVELS THEN INCREASING DEWPOINTS AND DAYTIME HEATING SHOULD FORCE SNOW LEVEL HIGHER THIS AFTN WITH THE FORMER HELPING TO KEEP SNOW LEVELS FROM FALLING TOO MUCH TONIGHT THOUGH THICKNESS FALLS INDICATE SOME COOLING OF THE LAYER ACROSS NW NM LATE TONIGHT AND EARLY SUN. IMPRESSED WITH THE UP TO 4 FT AMOUNTS FORECASTED BY HPC IN A FEW SPOTS ACROSS N MTNS NEAR CO LINE AND WON/T RULE IT OUT COMPLETELY...BUT BELIEVE 2 TO 3.5 FEET MAXIMA SEEM A LITTLE MORE LIKELY. MAY HAVE TO WATCH FOR SLIGHTLY HIGHER SNOW LEVELS TONIGHT THAN WHAT WE HAVE IN GRIDS..BUT DON/T YET SEE ENOUGH EVIDENCE TO MAKE A SIGNIFICANT UPWARD ADJUSTMENT TO THOSE VALUES JUST YET. LATER SHIFTS MAY WANT TO REVISIT THIS BASED ON HOW TEMPS RESPOND TODAY...WHAT HAPPENS IN AZ AS PCPN GETS GOING IN EARNEST AND WHAT LATEST MODEL RUNS INDICATE. THE BIGGEST IMPACT WILL BE ON THE NW PLATEAU AND WHETHER SNOW LEVELS WILL ACTUALLY DROP LOW ENOUGH TO WARRANT THE WATCH GOING INTO EFFECT THERE TONIGHT OR WHETHER LATE SUN AFTERNOON OR NIGHT MAY BE THE BETTER ONSET TIME. SINCE IT IS STILL JUST A WATCH THERE...THE INVERSION HAS BEEN TOUGH TO SCOUR OUT THERE AND SOME EVAP COOLING MAY STILL BE A FACTOR TONIGHT...FELT IT BEST TO START IT THIS EVENING FOR NOW. LATER SHIFTS COULD PUSH START TIME BACK AS/IF NEEDED. STORM WILL WIND DOWN LATER MON OR MON NIGHT WITH NOTHING ANYWHERE NEAR THIS INTENSE LOOMING BEYOND THIS IN THE FORESEEABLE FUTURE. NPW FOR STRONG WINDS ISSUED EARLIER LOOKS GOOD AND WILL BE CONTINUED. .AVIATION... WEATHER SYSTEM OVER WESTERN ARIZONA WILL PUSH EASTWARD TOWARD WESTERN BORDER OF NEW MEXICO DURING THE DAY TODAY FOR WIDESPREAD CIG FALL TO IFR IN RAIN AND SNOW AFTER 00Z THIS AFTERNOON IN WESTERN THIRD OF THE STATE. CIGS WILL PECK INTO MVFR RANGE FOR CENTRAL THIRD AFTER 00Z...WITH MVFR SCT AND FEW BECOMING BKN AT TIMES. MOUNTAIN OBSCURATION WILL SWEEP FROM WEST TO EAST THROUGH THE EVENING. FOR EASTERN HALF OF NEW MEXICO...DEVELOPING GUSTY WEST AND SOUTHWEST WINDS BEGINNING EARLY AFTERNOON AND CONTINUING WELL INTO THE EVENING...DECREASING AFTER 06Z TONIGHT. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. SHY && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ004-014. WINTER STORM WARNING UNTIL 5 PM MST MONDAY FOR THE FOLLOWING ZONES...NMZ002. WINTER STORM WATCH FROM 6 PM MST THIS EVENING THROUGH MONDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ001-008. WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR THE FOLLOWING ZONES... NMZ004-006-007-010-012-013. HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ005-011. && 19
Hazardous weather outlook, Jan 5, 6:00 AM MST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST SAT JAN 5 2008 NMZ001>021-026-061300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MST SAT JAN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT RAIN SHOWERS AND HIGHER ELEVATION SNOWS WILL MOVE INTO THE NORTHWEST THIRD OF THE STATE BETWEEN THIS AFTERNOON AND TONIGHT...STARTING OUT SCATTERED THIS AFTERNOON THEN BECOMING MORE WIDESPREAD TONIGHT. SEVERAL INCHES OF SNOW WILL BE A GOOD BET ACROSS AREAS ABOVE...ON AVERAGE...8000 FEET THROUGH TONIGHT ACROSS THIS AREA. STRONG SURFACE WINDS WILL BUFFET THE AREA FROM THE SANGRE DE CRISTO AND SANDIA AND MANZANO MOUNTAINS EASTWARD TO THE TEXAS LINE TODAY...PEAKING THIS AFTERNOON IN MOST OF THIS AREA. SOUTHWEST WINDS WILL REACH 25 TO 35 MPH WITH PEAK GUSTS BETWEEN 40 AND 55 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STORMY WEATHER PATTERN WILL CONTINUE ACROSS MOST OF NORTH AND CENTRAL NEW MEXICO SUNDAY THROUGH MONDAY. PERIODS OF SNOW AND RAIN WILL SPREAD ACROSS MOST OF THE REST OF NORTH AND CENTRAL NEW MEXICO DURING THIS PERIOD WITH THE HEAVIEST SNOW ACCUMULATIONS OF 1 TO 3 FEET LIKELY TO BE ON THE HIGHER WEST AND SOUTHWEST FACING SLOPES OF THE SAN JUAN MOUNTAINS IN RIO ARRIBA COUNTY. STRONG WINDS WILL COMBINE WITH THE HEAVY SNOW TO PRODUCE LOW VISIBILITIES IN BLOWING SNOW ALONG WITH CONSIDERABLE DRIFTING SNOW THROUGH MOUNTAIN PASSES. SNOW LEVELS WILL DROP ENOUGH SUNDAY NIGHT TO RESULT IN LIGHT OR MODERATE SNOW ACCUMULATIONS IN WESTERN AND CENTRAL VALLEYS INCLUDING THE ANIMAS AND SAN JUAN VALLEYS AND PERHAPS EVEN PORTIONS OF THE RIO GRANDE VALLEY BY MONDAY MORNING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SNOW REPORTS WOULD BE APPRECIATED. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 4:55 AM MST | Winter Storm Watch | ABQ | 34 hr | |
| Jan 5, 4:55 AM MST | Winter Storm Warning | ABQ | 64 hr |
Nearby
High Wind Warnings in New Mexico, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.